Missouri, 2018

Drought in Missouri, July 1 to 31, 2018

July 1 to 31, 2018 · NWS EAX · 33 events in 33 counties and zones

The anomalously dry period that plagued the region during the summer of 2018 continued into and through July. Most areas were about 2 inches short of normal precipitation for the month of July.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

The anomalously dry period that plagued the region during the summer of 2018 continued into and through July. Most areas were about 2 inches short of normal precipitation for the month of July. Most of northern Missouri, north of the Missouri River, came up between 4 and 5 inches short of normal. This combined with the dry June has caused the drought across the region to worsen.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 30, 11:08 PM CST, 52 minutes earlier.

Area forecast discussion, Jun 30, 11:08 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1208 AM CDT Sun Jul 1 2018

.Discussion...
Issued at 407 PM CDT SAT JUN 30 2018

A few thunderstorms are developing around the KC Metro this
afternoon. These pop-up storms will continue through the afternoon.
However, the main chance for severe weather will move into northwest
Missouri and eastern Kansas this evening. Storms out ahead of a cold
front will move into the area this evening into a very unstable
environment with 3000-4000J/Kg of MUCAPE. However, shear will be
weak. Regardless, a few storms capable of damaging winds and
possibly large hail will be possible tonight into the early
overnight hours. Storms will then weaken through the overnight as
they sink slowly southeast through the remainder of the CWA. By
Sunday afternoon the front should be just about through the CWA
however, additional strong storms may be possible across the
southeastern portion of the forecast area. Fortunately, the heat
will be much more manageable Sunday with highs in the mid to upper
80s. High pressure will build into the area on Sunday night and
persist over the area through Monday as upper level ridging begins
to build back into the region from the eastern CONUS. High Monday
will be in the upper 80s to lower 90s.

By Wednesday, the upper ridge retrogrades back west to where the
ridge axis is directly over the region. This ridge axis remains over
the area through Friday keeping hot temperatures over the region
from mid-week through the end of the week with highs in the low to
mid 90s. By Friday night the upper level ridge retrogrades further
to the west leave the local area on the lee side of the ridge.
Shortwave rounding the ridge may move into the area providing the
chance for a few rounds of storms Friday night through Saturday.

&&

.Aviation...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1208 AM CDT SUN JUL 1 2018

VFR conditions, with a little light rain, is currently scattered
across the state line terminals. Still expect another line of
thunderstorms to move through just before and through sunrise
Sunday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...Cutter
Hazardous weather outlook, Jun 30, 3:33 AM CST, 20 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
433 AM CDT Sat Jun 30 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
433 AM CDT Sat Jun 30 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 An Extreme Heat Warning remains in effect today for northeast
 Kansas and much of western Missouri. Temperatures will rise into
 the upper 90s with heat indices ranging between 103 to 108 degrees.

 Elsewhere, a Heat Advisory remains on effect today. Highs will be
 in the mid to upper 90s with heat index values between 102 and 107.

 Additionally, isolated severe storms will be possible late this
 afternoon and evening as a cold front moves across the area. Large
 hail and damaging winds will be the main threats with this activity.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 30, 8:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     4 WSW BONNER SPRINGS    39.04N 94.95W
06/30/2018                   LEAVENWORTH        KS   EMERGENCY MNGR

            TWO FOOT DIAMETER TREE DOWN OVER STILLWELL
            ROAD.

&&
Local storm report, Jun 30, 8:54 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLASH FLOOD      5 NNE POTTER            39.49N 95.10W
06/30/2018                   ATCHISON           KS   LAW ENFORCEMENT

            SHERIFF'S OFFICE REPORTS WATER OVER SHERMAN
            ROAD AT WALNUT CREEK.

&&
Local storm report, Jun 30, 9:14 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       1 NE LEWIS AND CLARK VI 39.56N 95.03W
06/30/2018  E4.25 INCH       BUCHANAN           MO   PUBLIC

            RELAYED FROM FACEBOOK, STORM TOTAL OF 4.25
            INCHES OF RAINFALL ON MISSOURI SIDE OF RIVER
            FROM ATCHISON, KS.

&&
Local storm report, Jun 30, 10:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FLASH FLOOD      POTTER                  39.43N 95.14W
06/30/2018                   ATCHISON           KS   LAW ENFORCEMENT

            SHERIFF'S OFFICE/DISPATCH REPORTS NUMEROUS
            ROADS CLOSED/FLOODED IN POTTER. STRANGER
            CREEK IS OUT OF IT'S BANKS.

&&
Local storm report, Jun 30, 11:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FLASH FLOOD      EASTON                  39.35N 95.11W
06/30/2018                   LEAVENWORTH        KS   EMERGENCY MNGR

            RELAYED BY EMERGENCY MANAGEMENT, SEVERAL
            ROADS NORTH OF EASTON HAVE RUNNING WATER
            OVER THEM FROM RAINFALL RUNOFF.

&&
Local storm report, Jun 30, 11:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 AM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HEAVY RAIN       1 NE LEWIS AND CLARK VI 39.56N 95.03W
06/30/2018  E4.25 INCH       BUCHANAN           MO   PUBLIC

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
            NE LEWIS AND CLARK VILLIAGE. RELAYED FROM
            FACEBOOK, STORM TOTAL OF 4.25 INCHES OF
            RAINFALL ON MISSOURI SIDE OF RIVER FROM
            ATCHISON, KS.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 drought. Local standard time, as filed.

Drought, Adair

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Drought Monitor
Coordinates
40.191, -92.601 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Adair County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Andrew

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Andrew forecast zone
Reported by
Drought Monitor
Coordinates
39.984, -94.802 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Andrew County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Atchison

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Atchison forecast zone
Reported by
Drought Monitor
Coordinates
40.431, -95.428 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Atchison County. The Drought Monitor put the county in D2 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Buchanan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Buchanan forecast zone
Reported by
Drought Monitor
Coordinates
39.660, -94.806 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Buchanan County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Caldwell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Drought Monitor
Coordinates
39.656, -93.983 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Caldwell County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Carroll

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
39.427, -93.505 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Carroll County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Chariton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Chariton forecast zone
Reported by
Drought Monitor
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Chariton County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
39.311, -94.421 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Clay County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Clinton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clinton forecast zone
Reported by
Drought Monitor
Coordinates
39.602, -94.405 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Clinton County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Cooper

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cooper forecast zone
Reported by
Drought Monitor
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Cooper County. The Drought Monitor put the county in D2 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Daviess

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Daviess forecast zone
Reported by
Drought Monitor
Coordinates
39.961, -93.985 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Daviess County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, De Kalb

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
De Kalb forecast zone
Reported by
Drought Monitor
Coordinates
39.893, -94.405 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for DeKalb County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Gentry

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Gentry forecast zone
Reported by
Drought Monitor
Coordinates
40.212, -94.410 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Gentry County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Grundy

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Drought Monitor
Coordinates
40.114, -93.565 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Grundy County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Harrison

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
40.355, -93.992 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Harrison County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Holt

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
40.094, -95.215 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Holt County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Howard

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Howard County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Jackson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Jackson County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Lafayette

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Drought Monitor
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Lafayette County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Linn

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Linn forecast zone
Reported by
Drought Monitor
Coordinates
39.870, -93.107 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Linn County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Livingston

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Livingston forecast zone
Reported by
Drought Monitor
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Livingston County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Macon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Drought Monitor
Coordinates
39.831, -92.565 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Macon County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Nodaway

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nodaway forecast zone
Reported by
Drought Monitor
Coordinates
40.361, -94.883 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Nodaway County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Pettis

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pettis forecast zone
Reported by
Drought Monitor
Coordinates
38.728, -93.285 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Pettis County. The Drought Monitor put the county in D2 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Platte

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Platte forecast zone
Reported by
Drought Monitor
Coordinates
39.381, -94.774 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Platte County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Putnam

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Drought Monitor
Coordinates
40.479, -93.016 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Putnam County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Mercer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Mercer forecast zone
Reported by
Drought Monitor
Coordinates
40.422, -93.569 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Mercer County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Randolph

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Drought Monitor
Coordinates
39.440, -92.497 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Randolph County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Ray

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ray forecast zone
Reported by
Drought Monitor
Coordinates
39.352, -93.990 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Ray County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Saline

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Saline forecast zone
Reported by
Drought Monitor
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Saline County. The Drought Monitor put the county in D2 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Schuyler

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Schuyler forecast zone
Reported by
Drought Monitor
Coordinates
40.470, -92.521 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Schuyler County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Sullivan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sullivan forecast zone
Reported by
Drought Monitor
Coordinates
40.211, -93.111 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Sullivan County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

Drought, Worth

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Worth forecast zone
Reported by
Drought Monitor
Coordinates
40.479, -94.422 (the zone’s center; the record gives no point)

The abnormally dry summer continued into and through July for Worth County. The Drought Monitor put the county in D3 and maintained it into August. As of yet, the breadth and magnitude of the impacts are unknown.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 779707, 779708, 779710, 779711, 779712, 779713, 779715, 779716, 779717, 779718, 779719, 779720, 779721, 779722, 779723, 779725, 779726, 779727, 779728, 779729, 779730, 779731, 779732, 779734, 779735, 779736, 779737, 779738, 779739, 779740, 779741, 779742, 779744.